Alert archive / Michigan / Wind Advisories in 2013

Wind Advisory 5, NWS Detroit, MI

April 8, 201314 counties in Michigan

NWS Detroit, MI issued this wind advisory at Apr 8, 2013, 2:57 PM EDT for 14 counties in Michigan. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 2:57 PM EDT (18:57 UTC)
Expired
Apr 8, 2013, 9:00 PM EDT
In force
6 hr
Issued by
NWS Detroit, MI

Counties Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 6 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WWUS73 KDTX 081857
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EDT MON APR 8 2013

...QUICK BURST OF WIND THIS EVENING...

.A COMPACT LOW PRESSURE SYSTEM WILL MOVE ACROSS LOWER MICHIGAN
THIS EVENING. A RIBBON OF STRONGER WINDS WILL ACCOMPANY THIS
SYSTEM.

MIZ053>055-060>063-068>070-075-076-082-083-090100-
/O.NEW.KDTX.WI.Y.0005.130408T1900Z-130409T0100Z/
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO...
FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN...
ANN ARBOR...DETROIT...ADRIAN...MONROE
257 PM EDT MON APR 8 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * WIND GUSTS TO 45 MPH ARE EXPECTED...ESPECIALLY BETWEEN 5 AND 9 PM.

 * SUSTAINED WINDS UP TO 30 MPH.

IMPACTS...

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * MINOR TREE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$
1 follow-up statement
269 
WWUS73 KDTX 090051
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
851 PM EDT MON APR 8 2013

MIZ053>055-060>063-068>070-075-076-082-083-090200-
/O.EXP.KDTX.WI.Y.0005.000000T0000Z-130409T0100Z/
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO...
FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN...
ANN ARBOR...DETROIT...ADRIAN...MONROE
851 PM EDT MON APR 8 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * WEST WINDS WILL CONTINUE TO DIMINISH LATE THIS EVENING.

IMPACTS...

 * WINDS GUSTED TO AROUND 40 MPH DURING THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

DG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Apr 8, 1:53 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 8, 1:53 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
153 PM EDT MON APR 8 2013

.AVIATION...

//DISCUSSION...

LOW PRESSURE CYCLONE WILL CONTINUE TO BRING REDUCED VSBYS IN RAIN
SHOWERS THROUGH EARLY THIS AFTERNOON. UPSTREAM OBS AND SATELLITE
IMAGERY INDICATE A STRONG WIND FEATURE MOVING ITS WAY FROM ORD TO
SBN WHICH HAS SHOWN GUSTS UP TO 48KT AT BUOY SITE. HAVE INCREASED
WINDS AT TAF SITES AS THIS FEATURE ARRIVES NEAR 20Z WITH THE
BULLS EYE BEING THE FNT TERMINAL. WINDS SHIFT AROUND THE SFC LOW
THROUGH 24 HOURS FLIPPING FROM E TO SW TO NW. THERE IS A THREAT FOR
SOME BR OR FG LATE TONIGHT THAT WILL BE HAMMERED DOWN WITH FOLLOWING
UPDATES.

FOR DTW...WIND ANOMALY CAUSED BY RAPID PRESSURE INCREASE AND FROPA
WILL START TO AFFECT DTW AROUND 20-21Z AND KEEP WINDS INCREASED
THROUGH 00Z. PEAK WINDS WILL LIKELY ONLY LAST 1-2 HOURS...THEN A
GRADUAL WEAKENING WILL OCCUR. MOS GUIDANCE HINTS AT 500 FT CIGS AND
1/2 SM FG ANYWHERE FROM 06 TO 15Z SO WILL KEEP AN EYE ON THAT NEXT
UPDATE.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FEET THIS AFTERNOON.

* LOW CONFIDENCE IN THUNDERSTORM POTENTIAL THIS AFTERNOON

* LOW CONFIDENCE IN 1/2 SM VISIBILITIES EARLY TUES MORNING.

&&

.PREV DISCUSSION...ISSUED 151 PM EDT MON APR 8 2013

UPDATE...

COMPACT VORTICITY MAXIMUM WITH CLASSIC PRESENTATION ON WV IMAGERY
IS NOW TRACKING ACROSS SOUTHERN LOWER MICHIGAN. STRONG SUBSIDENCE
STRUCTURE NOTED ON VISIBLE IMAGERY IMMEDIATELY IN TOW OF THE
VORTICITY MAXIMUM...INDICATIVE OF STEEP SYSTEM RELATIVE ISENTROPIC
DOWNSLOPE AND HIGHER SURFACE WIND GUST POTENTIAL. THIS HAS
CERTAINLY BEEN THE CASE WITH NUMEROUS SFC OBSERVATIONS OF MID 40
KNOT GUSTS EARLIER ACROSS NORTHERN ILLINOIS.

TWO ZONES OF CONFLUENCE ASSOCIATED WITH MIDLEVEL WARM FRONT IS
LEADING TO TWO INDIVIDUAL SPOKES OF WIDESPREAD MODERATE RAINFALL. THE
PRECIPITATION ACTIVITY IS ALIGNING NICELY BOTH SPATIALLY AND
TEMPORALLY WITH 08.12Z NAM 850-700MB DEFORMATION. THIS DEFORMATION
FORCING WILL CONTINUE TO TO ORGANIZE...MAXING OUT OVER THE TRI
CITIES/CENTRAL LOWER MICHIGAN AT 18Z. LIFTING NORTH OF SAGINAW BAY
BY 21Z.

THERE ARE A COUPLE OF THINGS TO MONITOR THIS AFTERNOON.

1. MAXIMUM SOUTHWESTERLY SURFACE WIND GUST POTENTIAL THIS
AFTERNOON. GIVEN THE MESOSCALE TILT...MODELS...SANS EXPLICIT
CONVECTION...ARE HAVING A DIFFICULT TIME OVERCOMING CONVECTIVE
PARAMETRIZATIONS FOR THIS SURFACE LOW EVENT. HIGHER WIND GUSTS
ARE OCCURRING IMMEDIATELY BEHIND AND APPROXIMATELY 25-50 MILES SOUTH
OF THE VORTICITY CENTER. LINEAR EXTRAPOLATION CARRIES THIS VORT
MAXIMUM THROUGH SAGINAW BAY LATE THIS AFTERNOON.
HOWEVER...CLEARING TRENDS OVER FAR SOUTHWESTERN LOWER MICHIGAN
NORTHERN INDIANA SUGGESTS THE VORT CENTER SHOULD MILDLY FLATTEN
GENERALLY ALONG I 69 CORRIDOR THIS AFTERNOON AS THE SYSTEM RELIES
ON THE GREATER LOW LEVEL MOMENTUM OF THE MIXED ENVIRONMENT. WILL
MONITOR SURFACE WIND OBSERVATIONS THE NEXT HOUR AND MAKE A
DECISION ON A POSSIBLE WIND HEADLINE.

2. THUNDERSTORM POTENTIAL 20-00Z. THE UNCERTAINTY STEMS ON QUALITY
OF THE WARM SECTOR TO THE SOUTH OF THE LOW. THE AMOUNT OF
CONVECTIVE INSTABILITY WILL BE DEPENDENT ON TWO FACTORS...SURFACE
DEWPOINT AND LAPSE RATE PROFILE IN THE 900-700MB LAYER. KILX
SOUNDING FROM 12Z SUGGESTS A WARMER PROFILE. SURFACE DEWPOINTS ARE
MODELED TO SPIKE INTO THE MIDDLE TO UPPER 50S...WHICH IS UNLIKELY
GIVEN THE LACK OF GREEN UP/NIL EVAPOTRANSPIRATION. STRONG
ADVECTION WILL STILL ALLOW FOR LOW 50S. GIVEN THE VERY STRONG
FORCED DYNAMIC ASCENT THIS AFTERNOON WITH LOW FEATURE AND LOW
TOPPED CONVECTION NOW THROUGH KALAMAZOO AND GOSHEN...WILL CONTINUE
THE CHANCE OF THUNDER. LIMITED CONVECTIVE INSTABILITY WILL LIMIT
THE HAIL THREAT...ALTHOUGH STRONG PROFILE MAY SUPPORT ISOLATED
SEVERE WINDS OUTSIDE OF MORE MESOSCALE NON CONVECTIVE WIND RISK.

PREV DISCUSSION...ISSUED 400 AM EDT MON APR 8 2013

SHORT TERM...TODAY AND TONIGHT

EARLY MORNING WATER VAPOR AND UPPER AIR ANALYSIS SHOWING A PV
ANOMALY EMBEDDED WITHIN THE PREVAILING LOWER AMPLITUDE
WEST-SOUTHWEST FLOW NOW TRANSLATING THROUGH NORTHEAST MO/WESTERN
IL.  FAIRLY COMPACT BUT STRONG MID LEVEL DYNAMICS AND LOW LEVEL JET
FORCING ATTENDANT TO THIS WAVE CURRENTLY ANCHORING MULTIPLE
CONVECTIVE CLUSTERS ACROSS THAT REGION.  FAVORABLE UPPER JET SUPPORT
WITH SOME DEGREE OF COUPLING WILL ALLOW THIS WAVE TO DEEPEN WITH
TIME AS IT CONTINUES ON THIS TRAJECTORY AND ACROSS LOWER MICHIGAN
TODAY.  THIS PROCESS WILL ALLOW A HEALTHY WING OF SYSTEM RELATIVE
ISENTROPIC ASCENT AND THETA-E ADVECTION TO EMERGE AS A WEAK SURFACE
LOW TAKES SHAPE AND HELPS PULL THE FRONTAL ZONE CURRENTLY STALLED
ACROSS CENTRAL IL/IN NORTHWARD.

ALL MODEL SOLUTIONS CONTINUE TO DEPICT A ROBUST CORRIDOR OF DEEP
ASCENT SWEEPING ACROSS SOUTHEAST MICHIGAN CENTERED ON THE AFTERNOON
PERIOD.  STRONGEST LARGE SCALE FORCING WILL TARGET CENTRAL/NORTHERN
SECTIONS...WHERE BETTER MASS CONVERGENCE WILL EXIST ALONG THE NOSE
OF THE SFC/MID LEVEL WAVE AND ASSOCIATED EXIT REGION JET FORCING.
GOOD MID LEVEL DESTABILIZATION AS THE HIGHER THETA-E AIRMASS WORKS
OVER THE ADVANCING ELEVATED WARM FRONTAL SLOPE WILL PROVIDE A GOOD
CONVECTIVE ELEMENT TO THE EFFECTIVE RAINFALL SHIELD...WITH THE TRACK
OF THE SURFACE LOW FROM LAKE MICHIGAN TO SAGINAW BAY SUGGESTING A
THUNDER MENTION IS WARRANTED ACROSS ALL LOCATIONS.  POTENTIAL FOR
SOME HIGHER END PRECIPITATION AMOUNTS IN THE .2-.3" RANGE.

NARROW WINDOW DOES EXIST FOR THE NORTHERN SLIVER OF THE WARM SECTOR
TO SLIP NORTH OF THE OHIO BORDER IN THE WAKE OF THIS LEAD MOISTURE
PUSH LATE THIS AFTERNOON...BEFORE THE FRONT QUICKLY SETTLES BACK
SOUTHWARD THROUGH THE EVENING IN THE WAKE OF THE LOW.  MODIFIED
SOUNDINGS OFF THE NAM SHOW THE POTENTIAL FOR UPWARDS OF 400-600 J/KG
OF MLCAPE TO EMERGE 20Z-00Z ACROSS THE FAR SOUTH SHOULD THE DIURNAL
RECOVERY AND ADVECTIVE PROCESS ALLOW TEMPERATURES TO ACHIEVE LOWER
60S WITH DEWPOINTS OF LOWER 50S.  DEFINING THIS WARM SECTOR
TRANSITION ZONE ALWAYS A TOUGH SPRINGTIME CALL GIVEN THE INFLUENCE
OF THE NEARBY COLD LAKES...WITH THE NORTHWARD EXTENT OF THE
FAVORABLE THERMODYNAMIC PROFILE OFTEN TIMES ARRIVING JUST A TOUCH
BELOW EXPECTATIONS.  IN FACT THE GFS LAGS/CONFINES THIS AIRMASS
SOUTH OF THE BORDER.  HOWEVER GIVEN THE DEGREE OF DEEP LAYER SHEAR
PRESENT...A SUPPORTIVE BACKGROUND ENVIRONMENT WILL EXIST TO SUPPORT
A FEW ORGANIZED UPDRAFTS AND AN ISOLATED SEVERE RISK SOUTH OF I-94
SHOULD SLIGHTLY BETTER INSTABILITY EMERGE...PERHAPS TENDING TO
ANCHOR RIGHT ALONG THE WARM FRONTAL INTERFACE.

PRECIPITATION POTENTIAL QUICKLY SHUTS OFF AFTER 00Z WITH A PERIOD OF
GOOD POST-FRONTAL COLD/DRY AIR ADVECTION.  WEAK SURFACE RIDGING IN
CONTROL TONIGHT...ENSURING THE FRONTAL BOUNDARY HOLDS TO THE SOUTH
THROUGH THE EARLY MORNING PERIOD. THIS PROCESS WILL ALSO THIN THE
CLOUD SKY FRACTION FOR A TIME...WITH A PERIOD OF CLEAR SKY CERTAINLY
PLAUSIBLE.  LOWS TONIGHT COULD POTENTIALLY OVERACHIEVE SLIGHTLY...
AND WILL TREND COOLER WITH READINGS MAINLY UPPER 30S TO LOWER 40S.

LONG TERM...TUESDAY THROUGH SUNDAY

ACTIVE PATTERN SETTING UP THROUGH MID WEEK...QUIETING DOWN OVER THE
WEEKEND AS A COLD MID LEVEL TROUGH SLIDES OVER THE AREA...WITH A
WARM UP ON ITS HEALS LEADING INTO NEXT WEEK.

THE MAIN CONCERN FOR THE EXTENDED WILL BE THE EVOLUTION AND
INTERACTION OF TWO UPPER LEVEL DISTURBANCES...THE POLAR VORTEX OVER
HUDSON BAY AND A WEST COAST TROUGH BEING CARVED OUT BY ENERGY
SURGING SOUTHWARD OUT OF THE GULF OF ALASKA AS SEEN ON CURRENT WATER
VAPOR IMAGERY. AS THE TROUGH DEEPENS AND SLIDES INTO THE WESTERN
PLAINS...IT WILL SHED A SERIES OF OF SHORTWAVES/VORT MAXES
DOWNSTREAM ALONG A BAROCLINIC ZONE WAVERING SOMEWHERE ACROSS THE
SOUTHERN GREAT LAKES. TYPICALLY WE WOULD SEE AN AMPLIFICATION TO THE
DOWNSTREAM RIDGE...WHICH WOULD ENCOMPASS SE MI...WITH THIS PATTERN
LEADING TO AN IMPRESSIVE WARM UP. THE POLAR VORTEX TO OUR NORTH HAS
MADE FOR A MUCH MORE COMPLEX SOLUTION THOUGH. SPOKES OF VORTICITY
PINWHEELING AROUND THE PARENT LOW WILL ACT TO TIGHTEN THE BAROCLINIC
ZONE AND KEEP IT LOCATED TO THE SOUTH. IN ADDITION...THE
NORTHERLY/EASTERLY FLOW JUST NORTH OF THE BOUNDARY WILL CONTINUALLY
ADVECT COOLER AIR DOWN INTO MID MI LEADING TO A TIGHT THERMAL AND
WIND GRADIENTS MOST LIKELY THROUGH OUR CWA. MODELS HAVE BEEN TRYING
TO COME INTO AGREEMENT THE LAST FEW DAYS WITH THE EXACT LOCATION OF
THIS BOUNDARY. THE NAM CONTINUES TO FALL WELL NORTH OF THE CONSENSUS
THROUGH NORTHERN LOWER MI BUT FOR THE MOST PART THE CONSENSUS IS
CLOSER TO THE OHIO BORDER. THIS WILL BE KEY FOR PTYPE AND WHERE THE
POTENTIAL FROZEN PRECIP FALL.

WE ARE LOOKING AT AN EXTENDED PERIOD OF RAIN SHOWERS FROM TUESDAY
INTO THURSDAY AS THE DEVELOPING CENTRAL PLAINS SFC LOW SLOWLY TRACKS
ALONG THE NEARLY STATIONARY SFC FRONT LOCATED ACROSS THE OHIO
VALLEY. GOOD WARM MOIST SOUTHERLY FLOW...PWATS OVER 1 INCH...WILL
PRODUCE GOOD SYSTEM RELATIVE ISENTROPIC LIFT ENHANCED AT TIMES BY
UPPER LEVEL JET ENERGY ALOFT...MID LEVEL DIVERGENCE AND SMALLER VORT
MAXES RIDING THE FRONT AS MENTIONED ABOVE. THOUGH DETAILS WILL COME
BETTER IN LINE AS SMALLER FEATURES CAN BE RESOLVED AND FRONTAL
POSITIONING SHOWS ITSELF MORE CLEARLY...A FEW THINGS NEED TO BE
NOTED. POTENTIAL CONTINUES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY
AS MID LEVEL LAPSE RATES ARE FAIRLY STRONG WITH THE GFS AND ECMWF
SHOWING 200 TO 500 J/KG OF CAPE EXTENDING NORTH OF THE SFC FRONT
OVER OUR AREA. LL INVERSION AROUND 900MB WILL BE WHERE THE PARCELS
BEGIN THEIR ASCENT.

AS COLD AIR CONTINUES TO FILTER INTO THE AREA IN THE LOW LEVELS
LATER IN THE WEEK...PRECIP WILL CHANGE TO A RAIN/SNOW MIX AND
POSSIBLY SLEET/FREEZING RAIN WEDNESDAY NIGHT AND EARLY THURSDAY.
ECMWF SOUNDINGS SHOW THIS CAA TO BE STRONG ENOUGH TO EXTEND DOWN TO
AROUND THE M59 CORRIDOR STILL WITH OTHER MODELS HOLDING ONTO
SLIGHTLY WARMER SOLUTIONS STILL. WITH THE ASSUMPTION THE FRONT WILL
STAY FURTHER SOUTH...WILL CONTINUE TO LEAN ON THE SLIGHTLY COOLER
SOLUTION AND ADVERTISE THE FROZEN MIX. LATER ON THURSDAY THE DEEPER
PLUME OF MOISTURE WILL PUSH OFF TO THE EAST LEAVING SOME RESIDUAL
LIGHT SNOW SHOWERS ON THE BACKSIDE OF THE DEPARTING LOW. THE WEEKEND
WILL DRY OUT AS SFC HIGH PRESSURE AND SHORTWAVE RIDGING BUILD OVER
THE AREA.

MARINE...

MODEST EASTERLY WINDS WILL DEVELOP TODAY AS A LOW PRESSURE SYSTEM
LIFTS THROUGH LOWER MICHIGAN.  WINDS WILL SLACKEN TONIGHT WITH HIGH
PRESSURE TEMPORARILY MOVING THROUGH.  A RENEWED INCREASE IN EAST TO
NORTHEAST WINDS WILL COMMENCE DURING THE MIDDLE AND LATTER HALF OF
THE WEEK AS THE REGION REMAINS NORTH OF A STRONG FRONTAL BOUNDARY.
WHILE WINDS WILL CONTINUE TO BE RELATIVELY MODEST WITH SPEEDS OF 10
TO 15 KNOTS...THERE IS THE POTENTIAL FOR A PERIOD OF STRONGER
NORTHEAST WINDS TO EMERGE DURING THE WEDNESDAY NIGHT AND THURSDAY
PERIOD.  IN ADDITION...THE ONSHORE FLOW WILL LIKELY BRING INCREASING
WAVE HEIGHTS TO THE LAKE HURON NEARSHORE WATERS THROUGH THIS TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MM
UPDATE.......CB
SHORT TERM...MR
LONG TERM....DRK
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 8, 4:25 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 AM EDT MON APR 8 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-090900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
425 AM EDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED ALTHOUGH POTENTIAL EXISTS FOR AN
ISOLATED STORM TO PRODUCE WIND AND OR HAIL REACHING SEVERE LIMITS
SOUTH OF M59. STORM MOTION WILL BE NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON INTO
WEDNESDAY AFTERNOON AS THE NEXT LOW PRESSURE SYSTEM MOVES TOWARD THE
GREAT LAKES. WITH THIS LOW...THERE COULD BE PROLONGED PERIOD OF RAIN
FROM TUESDAY AFTERNOON INTO THURSDAY WHICH WOULD BRING THE
POSSIBILITY OF HEAVY RAINFALL.

THERE IS ALSO THE POTENTIAL FOR A WINTRY MIX OF PRECIPITATION ACROSS
PORTIONS OF THE AREA WEDNESDAY NIGHT AND THURSDAY FROM THIS SAME
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-090900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
425 AM EDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED ALTHOUGH POTENTIAL EXISTS FOR AN
ISOLATED STORM TO PRODUCE WIND AND OR HAIL REACHING SEVERE LIMITS
MAINLY FOR LAKE ST CLAIR AND LAKE ERIE. STORM MOTION WILL BE
NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS
ANOTHER CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON INTO
WEDNESDAY AFTERNOON AS THE NEXT LOW PRESSURE SYSTEM MOVES TOWARD THE
GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:04 PM EDTSmall Craft AdvisoryDTX12 hr

Nearby

Wind Advisories in Michigan, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.